MAUDE Adverse Event Report: 3M ESPE DENTAL PRODUCTS MDI 2.9X10MM MDI O-BALL PROSTHETIC HEAD - COLLARED; DENTAL IMPLANT

3M ESPE DENTAL PRODUCTS MDI 2.9X10MM MDI O-BALL PROSTHETIC HEAD - COLLARED; DENTAL IMPLANT
Catalog Number MII-OB10
Medical Device Problem Codes Break (1069); Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The implant fragments were examined visually using a light microscope.The fractured surface was homogeneous and shows the typical picture of a fracture caused by excessive force.Highly probably the implant broke already during the implantation 14 years ago.This incident appears to be related to insufficient pre-drilling.It seems there is an underlying handling error.3m discontinued the sale of mdi implants in september 2016.
 
Event or Problem Description
On (b)(6) 2018, a dentist from (b)(6) reported that an (b)(6) male patient had a 3m¿ espe¿ 2.9x10mm mdi o-ball prosthetic head - collared (mii-ob10) implant fracture mii-ob10 implant removed after it was found broken on the tip 14 years after implantation in position 24.The fragment was removed via osteotomy without complication.

Brand Name
MDI 2.9X10MM MDI O-BALL PROSTHETIC HEAD - COLLARED
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
3M ESPE DENTAL PRODUCTS
2510 conway avenue
st. paul MN 55144 1000
MDR Report Key8293802
Report Number3005174370-2019-00001
Device Sequence Number1527480
Product Code DZE
UDI-Device Identifier30605861053755
UDI-Public30605861053755
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K081653
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2004
Device Explanted Year2018
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Dentist
Type of Report Initial
Report Date (Section B) 01/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Catalogue NumberMII-OB10
Device Lot NumberF11574407
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2019
Initial Report FDA Received Date01/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age82 YR